Alert archive / Maryland / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 198, NWS Philadelphia/Mount Holly

July 27, 2025Kent County, Queen Anne's County, Maryland

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 27, 2025, 1:57 PM EDT for Kent County, Queen Anne's County, Maryland. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2025, 1:57 PM EDT (17:57 UTC)
Expired
Jul 27, 2025, 3:00 PM EDT
In force
63 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Kent County, MD, Queen Anne's County, MD

The radar

The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 2:04 PM EDTMARINE TSTM WIND 3910 Se Bowleys Quarters, MDA thunderstorm produced an estimated wind gust to 34 knots (39 MPH) near a personal weather station in Tolchester (KMDCHEST37) adjacent to the Chesapeake Bay.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

706 
WUUS51 KPHI 271757
SVRPHI
MDC029-035-271900-
/O.NEW.KPHI.SV.W.0198.250727T1757Z-250727T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
157 PM EDT Sun Jul 27 2025

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Queen Anne's County in northeastern Maryland...
  Southwestern Kent County in northeastern Maryland...

* Until 300 PM EDT.

* At 156 PM EDT, a severe thunderstorm was located near Rock Hall, or
  7 miles southeast of Millers Island, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to roofs, siding, trees, and power lines is 
           possible.

* Locations impacted include...
  Centerville, Chestertown, Centreville, Rock Hall, Church Hill,
  Sudlersville, Old Town, Grasonville, Starr, Langford, Overton,
  Starkey Corner, Wye Mills, Carville, Hope, Queenstown, Barclay, and
  Kingstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

In addition to hail and damaging winds, frequent cloud to ground 
lightning is occurring with this storm. Move indoors immediately. 
Remember, if you can hear thunder, you are close enough to be struck 
by lightning.

&&

LAT...LON 3926 7622 3930 7617 3919 7580 3901 7591
      3894 7605 3894 7610 3891 7611 3888 7616
      3897 7625 3897 7622 3900 7617 3903 7625
      3909 7623 3917 7628
TIME...MOT...LOC 1756Z 310DEG 17KT 3917 7630 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gorse
3 follow-up statements
547 
WWUS51 KPHI 271821
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
221 PM EDT Sun Jul 27 2025

MDC029-035-271900-
/O.CON.KPHI.SV.W.0198.000000T0000Z-250727T1900Z/
Queen Anne's MD-Kent MD-
221 PM EDT Sun Jul 27 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR QUEEN ANNE'S AND SOUTHWESTERN KENT COUNTIES...

At 221 PM EDT, a severe thunderstorm was located over Old Town, or
near Centerville, moving southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damage to roofs, siding, trees, and power lines is 
         possible.

Locations impacted include...
Centerville, Chestertown, Centreville, Rock Hall, Church Hill,
Sudlersville, Old Town, Grasonville, Starr, Langford, Overton,
Starkey Corner, Wye Mills, Carville, Hope, Queenstown, Barclay, and
Kingstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3926 7622 3930 7617 3919 7580 3901 7591
      3894 7605 3894 7610 3891 7611 3888 7616
      3897 7625 3897 7622 3900 7617 3903 7625
      3909 7623 3917 7628
TIME...MOT...LOC 1821Z 306DEG 27KT 3912 7608 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gorse
015 
WWUS51 KPHI 271838
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
238 PM EDT Sun Jul 27 2025

MDC029-035-271900-
/O.CON.KPHI.SV.W.0198.000000T0000Z-250727T1900Z/
Queen Anne's MD-Kent MD-
238 PM EDT Sun Jul 27 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR QUEEN ANNE'S AND SOUTHWESTERN KENT COUNTIES...

At 238 PM EDT, a severe thunderstorm was located over Church Hill, or
8 miles northeast of Centerville, moving southeast at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damage to roofs, siding, trees, and power lines is 
         possible.

Locations impacted include...
Centerville, Chestertown, Centreville, Rock Hall, Church Hill,
Sudlersville, Old Town, Grasonville, Starr, Langford, Overton,
Starkey Corner, Wye Mills, Carville, Hope, Queenstown, Barclay, and
Kingstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3926 7622 3930 7617 3919 7580 3901 7591
      3894 7605 3894 7610 3891 7611 3888 7616
      3897 7625 3897 7622 3900 7617 3903 7625
      3909 7623 3917 7628
TIME...MOT...LOC 1838Z 296DEG 15KT 3915 7599 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gorse
276 
WWUS51 KPHI 271854
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
254 PM EDT Sun Jul 27 2025

MDC029-035-271903-
/O.EXP.KPHI.SV.W.0198.000000T0000Z-250727T1900Z/
Queen Anne's MD-Kent MD-
254 PM EDT Sun Jul 27 2025

...THE SEVERE THUNDERSTORM WARNING FOR QUEEN ANNE'S AND SOUTHWESTERN
KENT COUNTIES WILL EXPIRE AT 300 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty 
winds and heavy rain are still possible with this thunderstorm. 
Frequent cloud to ground lightning continues with this storm.

LAT...LON 3926 7622 3930 7617 3919 7580 3901 7591
      3894 7605 3894 7610 3891 7611 3888 7616
      3897 7625 3897 7622 3900 7617 3903 7625
      3909 7623 3917 7628
TIME...MOT...LOC 1853Z 310DEG 17KT 3911 7593 

$$

Gorse

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:28 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 27, 12:28 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1228 PM EDT Sun Jul 27 2025

.SYNOPSIS...
The front situated off to our south and west will lift back
north as a warm front today, ahead of a weak cold front that
will pass through Sunday night. High pressure returns for Monday
and Tuesday, before another cold front passes through Wednesday
into Thursday. High pressure returns for Friday into next
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Low clouds and humid/mild air stagnant across many areas so far
today. Clouds gradually thinning out thru the afternoon. Mostly
S/E. light showers moving across the area will help stir
things up (hopefully). Temps will recover quickly on the the
limited sun returns. Light S/SW winds developing. Scattered
tstms still possible later this afternoon.

As we get into the late afternoon, increasing instability
across the area with daytime heating will result in showers and
thunderstorms developing through much of the remainder of the
day. Likely and categorical pops will continue in the forecast.
These showers and storms will be very efficient rain producers
resulting in the potential for heavy rainfall. Storm motions
look to be fast enough to keep the threat for flooding localized
but if storms repetitively train over an area, the threat for
flash flooding will be higher. WPC has a SLIGHT risk for much of
the area with a MARGINAL risk for the southeastern portion of
the region where the threat for training thunderstorms is
slightly less. SPC maintains a MARGINAL risk for severe
thunderstorms too with damaging winds as the primary threat.

Convection looks to diminish later on this evening with the loss of
daytime heating and as the cold front pushes through the region.
Unfortunately, the cold front won't decrease temperatures too much.
Lows tonight fall back into the low-mid 70s for most locations again
tonight.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
Monday and Tuesday will feature dry conditions with a mostly sunny
sky both days as broad high pressure builds into the region from the
south. The more notable part of the forecast will again be the
heat. Highs on Monday will mainly be in the upper 80s to mid 90s
with highs on Tuesday in the 90s. Dewpoints will also be in the
70s both days, so it will be very humid. This will result in
heat indicies around the region in the 90-102 degree range on
Monday and Tuesday. Right now, there is borderline Heat Advisory
criteria for parts of the area and there is not enough
confidence currently to issue any headlines for the beginning of
the week regarding the heat.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
On Wednesday, we see another day of the heat and very humid
conditions. Wednesday looks to be the day with the highest heat
indicies in this stretch of the heat and humidity. Temperatures will
mainly be in the mid 90s with dewpoints in the 70s which will lead
to heat index values in the 95-105 degree range. Most of the day
Wednesday will be dry with clouds increasing. A cold front moves in
late Wednesday or even Wednesday night bringing some showers and
thunderstorm potential to the area. There are some signs for the
potential for severe weather on Wednesday but there is still a great
deal of uncertainty. One big part of the uncertainty is the timing
of the front that has been pushed back later which would lead to
less favorable conditions for severe weather. The threat for
localized flash flooding during this timeframe will also need to
be watched with moisture increasing and PWATs at times reaching
over 2 inches.

The current progression of the front keeps it slower which has it
not moving through the area until midday Thursday and continuing to
be located close to the area for the remainder of Thursday which
keeps the potential for showers and thunderstorms through the day.
Behind the cold front, a high pressure system builds into the Great
Lakes which leads to drier conditions on Friday and Saturday with
temperatures being as much as 5-10 degrees below average through
next weekend.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

This afternoon... Low clouds hanging in there across the
terminals with some thinning S/E. Light showers arriving for the
Delaware Valley terminals for around 18Z/19Z. Gradual
improvement thru the afternoon. VCTS will probably remain in the
AMDs but confid in this is low. South to Southwest winds mostly
around 10 knots. Low confidence.

Tonight...Conditions improving to VFR after the departure of showers
and thunderstorms later in the evening. West-northwest winds around
5 knots or less. Moderate confidence.

Outlook...

Monday through Wednesday...VFR. No significant weather expected.

Wednesday night through Thursday...Sub-VFR conditions possible with
a chance of showers and thunderstorms.

&&

.MARINE...
No marine headlines expected through tonight. Winds will become
mainly southerly for the daytime hours today, around 10-15 knots.
Following the passage of a front tonight, winds will turn to the
west-northwest. Seas of 2-3 feet throughout the period. Ahead of the
front, there will be showers and a few tstms across the waters early
this morning and then again this afternoon and evening. Higher winds
and seas near tstms are expected.

Outlook...

Monday through Thursday...No marine headlines expected as winds
will largely remain below 20 kt and seas around 2 feet or less.
Fair weather expected for Monday through Wednesday. Another
chance of showers and storms are possible for Wednesday night
into Thursday.

Rip Currents...

For Sunday, winds be southerly around 5 to 10 MPH. Breakers of
around 1 to 2 feet are expected. Period will be 5 to 8 seconds.
As a result, a LOW risk for rip currents is in place at all
beaches.

For Monday, winds turn northerly and then easterly around 5 to
10 MPH. Breakers remain around 1-2 feet. Period will remain 5
to 8 seconds. As a result, a LOW risk for rip currents is in
place at all beaches.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...Heat Advisory until 8 PM EDT this evening for DEZ003.
MD...Heat Advisory until 8 PM EDT this evening for MDZ019-020.
MARINE...None.

&&

SYNOPSIS...DeSilva/Guzzo
NEAR TERM...AKL/po
SHORT TERM...Guzzo
LONG TERM...Guzzo
AVIATION...AKL/Guzzo/po
MARINE...AKL/Guzzo
Hazardous weather outlook, Jul 27, 7:09 AM EDT, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
709 AM EDT Sun Jul 27 2025

MDZ019-020-281200-
Talbot-Caroline-
709 AM EDT Sun Jul 27 2025

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat index values over 100 will be possible by Tuesday and Wednesday
of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ012-015-281200-
Kent MD-Queen Annes-
709 AM EDT Sun Jul 27 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat index values over 100 will be possible by Tuesday and Wednesday
of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:03 AM EDTHeat AdvisoryPHICaroline, Talbot13 hr
Jul 27, 2:10 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's, Talbot52 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.